# SDR 5APR20130314124

- Difficulty date: March 14, 2013
- Submitted: March 18, 2013
- Operation: General aviation
- Aircraft: N5DM
- Make and model: Pilats PC1245
- Aircraft serial: 355
- Aircraft time: 2,427 hours, 3,482 cycles
- Engine: Pwa PT6A67B
- Engine time: 2,427 hours, 3,482 cycles
- Propeller: Hartzl HCE4A3D
- System (JASC): 3150 · Central Warning
- Part: Display
- Part number: 9728132012
- Part serial: 6313
- Condition: Failed
- Location: Zone 200
- Part time: 836 hours, 1,381 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED: SIX MINUTES AFTER DEPARTURE,  CAWS PANEL FAILED, FOLLOWED BY SMOKE EMANATING FROM THE CAWS PANEL.  ACFT RETURNED TO DEPARTURE AND LANDED SAFELY.  CAWS DISPLAY PANEL WAS FOUND TO BE FAULTY,  IT WAS CONFIRMED BY A ELECTRICAL AND SMOKE ODOR FROM THE UNIT. CAWS PANEL AND CONTROL UNIT WERE REPLACED WITH SERVICEABLE UNITS IAW AMM 12-A-31-50-02-00A-920A-A, 12-A-31-50-01-00A-920A-A.  THE CENTRAL ADVISORY SYS TESTED GOOD WITH NO DEFECTS FOUND IAW AMM 12-A-31-50-00-00A-903A-A.
